Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Oct 15, 2016, 3:28 AM MDT. It took effect at Oct 16, 2016, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 3:28 AM MDT (09:28 UTC)
- In effect from
- Oct 16, 2016, 9:00 PM MDT
- Expired
- Oct 16, 2016, 3:29 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
858 WWUS75 KABQ 150928 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 AM MDT SAT OCT 15 2016 ...STRONG TO POTENTIALLY DAMAGING WINDS TO DEVELOP OVER AND NEAR THE SANGRE DE CRISTO MOUNTAINS SUNDAY NIGHT THEN CONTINUE INTO MONDAY... .THE JET STREAM WILL TAKE A SOUTHERLY DIP INTO THE SOUTHERN ROCKIES LATE IN THE WEEKEND AND BRING STRONG WINDS ALOFT INTO NORTHERN NEW MEXICO. THESE STRONG WINDS WILL IMPACT THE HIGHEST ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS BEGINNING SUNDAY EVENING...BUT WILL THEN SPREAD EAST DOWN THE EAST SLOPES AND OVER THE RATON RIDGE OVERNIGHT INTO MONDAY. NMZ512>515-527-152200- /O.NEW.KABQ.HW.A.0009.161017T0300Z-161017T1800Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 328 AM MDT SAT OCT 15 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * LOCATION...SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE/JOHNSON MESA. * WINDS...WESTERLY AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * TIMING...SUNDAY EVENING THROUGH MONDAY MORNING. * VISIBILITY...NO LIMITATIONS. * LOCAL IMPACTS...LOOSE AND LIGHTWEIGHT OBJECTS WILL BECOME AIRBORNE. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...DOWN POWER LINES AND CREATE DANGEROUS CROSSWINDS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
2 follow-up statements
352 WWUS75 KABQ 152159 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 359 PM MDT SAT OCT 15 2016 ...STRONG TO POTENTIALLY DAMAGING WINDS TO DEVELOP OVER AND NEAR THE SANGRE DE CRISTO MOUNTAINS SUNDAY NIGHT THEN CONTINUE INTO MONDAY... .WINDS ALOFT WILL INCREASE MARKEDLY ACROSS THE SOUTHERN ROCKIES REGION LATER SUNDAY AND INTO MONDAY INCREASING SURFACE WINDS ALSO ACROSS NORTH CENTRAL AND NORTHEAST NEW MEXICO. THESE STRONG WINDS WILL IMPACT THE HIGHEST ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS BEGINNING SUNDAY EVENING...THEN SPREAD EAST DOWN THE EAST SLOPES AS WELL AS OVER AND NEAR THE RATON RIDGE OVERNIGHT INTO MONDAY. NMZ512>515-527-161100- /O.CON.KABQ.HW.A.0009.161017T0300Z-161017T1800Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 359 PM MDT SAT OCT 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * LOCATION...SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE/JOHNSON MESA. * WINDS...WESTERLY AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * TIMING...SUNDAY EVENING THROUGH MONDAY MORNING. * VISIBILITY...NO LIMITATIONS. * LOCAL IMPACTS...LOOSE AND LIGHTWEIGHT OBJECTS WILL BECOME AIRBORNE. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...DOWN POWER LINES AND CREATE DANGEROUS CROSSWINDS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 43
267 WWUS75 KABQ 160929 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 AM MDT SUN OCT 16 2016 ...STRONG TO DAMAGING WINDS WILL DEVELOP OVER AND NEAR THE SANGRE DE CRISTO MOUNTAINS TONIGHT THEN CONTINUE THROUGH MONDAY... .THE JET STREAM WILL TAKE A SOUTHERLY DIP INTO THE SOUTHERN ROCKIES LATER TODAY INTO MONDAY AND BRING STRONG WINDS ALOFT ACROSS NORTHERN NEW MEXICO. THESE STRONG TO DAMAGING WINDS WILL IMPACT THE SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE BEGINNING TONIGHT...BUT WILL THEN SPREAD DOWN AND IMPACT LOWER ELEVATION LOCALES AS WELL ON MONDAY. NMZ512>515-527-162200- /O.UPG.KABQ.HW.A.0009.161017T0300Z-161017T1800Z/ /O.NEW.KABQ.HW.W.0010.161017T0600Z-161018T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 329 AM MDT SUN OCT 16 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE/JOHNSON MESA. * WINDS...WESTERLY AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * TIMING...MIDNIGHT TONIGHT THROUGH MONDAY AT 7 PM MDT. THE STRONGEST WINDS ARE FORECAST MONDAY MORNING. * VISIBILITY...NO LIMITATIONS. * LOCAL IMPACTS...LOOSE AND LIGHTWEIGHT OBJECTS WILL BECOME AIRBORNE. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...DOWN POWER LINES AND CREATE DANGEROUS CROSSWINDS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Oct 15, 3:17 AM MDT, 11 minutes earlier.
Area forecast discussion, Oct 15, 3:17 AM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 317 AM MDT SAT OCT 15 2016 .SYNOPSIS... An increasingly warm, dry and windy period is forecast through at least Monday, with a number of eastern plains locales tying or exceeding daily record highs. Strong to potentially damaging winds will develop over the Sangre De Cristo Mountains Sunday night and continue into Monday as the jet stream dips south over the southern Rockies. Strong winds may spread east and south to the lower elevations Monday to include areas along and north of Interstate 40 east of the mountains. A weak cold front will push in Tuesday and begin a cooling trend that will ramp-up with a stronger front late Wednesday. By Thursday, daytime temperatures will be below normal for a change across much of the area. && .DISCUSSION... Gulf moisture is making a run into portions of the southeast and east central plains, mainly east of the Pecos River Valley, with fog and low stratus developing per the latest IR satellite imagery and surface obs. However, this low layer moisture will mix-out quickly today with an increasingly dry atmosphere forecast over the state. The warming trend will continue today, with above to well above normal temperatures forecast and a few eastern plains locales challenging daily record highs. Winds throughout the column will be on the uptrend Sunday into Monday as a strong jet stream penetrates further south and east into the southern Rockies. Stronger downslope winds will keep the warming trend going, with daily record highs being challenged at a number of eastern plains locales both Sunday and Monday. With the dry, unusually warm and unstable conditions comes the potential for critical fire weather east of the central mountain chain (see discussion below for details). The 00z models are showing good run-to-run consistency with the potential for mountain wave activity to develop both Saturday night and Sunday night to the lee of the Sangres as a core of stronger winds moves overhead (50-60kts at 700mb). Will issue a high wind watch for Sunday night into Monday morning for portions of the Sangres including the Raton Ridge zone. Stronger winds will mix down to the lower elevations east of the Sangres Monday and wind advisories may be required for areas along/north of Interstate 40 generally east of the mountains. A cooling trend will begin Tuesday with a weak cold front, but will really kick-in late Wednesday with a stronger front that will send daytime temperatures below normal for much of the area by Thursday and offer quite the contrast to Monday's highs. The 00Z GFS and ECMWF disagree on the timing and amplitude of the parent trough, with the GFS the colder and more amplified solution this cycle. Our temperature forecast for next Thu/Fri is a compromise of the 00z GFS and ECMWF for now and our Thursday PoP forecast gives a nod to the wetter GFS across the eastern plains. Both models show increasing pressure heights going into next weekend as an upper high builds over the Desert Southwest/Northern Baja, with high temperatures trending back above normal by next Saturday. 11 && .FIRE WEATHER... Increasing wind, unusually warm temperatures and low humidity will be the normal through Mon/Tue. High confidence for critical conditions across the eastern Plains so issued a Red Flag Warning Sunday afternoon to early eve. Confidence increasing for a repeat performance Monday thus a Fire Weather Watch has been issued for that period. An unusually dry and warm airmass will be in place through early next week. High temperatures will be near to record levels during this period, especially this weekend. Models remain steadfast by projecting a strong zonal or westerly flow over the state. A strong jet will sink southward this weekend and peak over the area Sunday night into Monday. At the same time, a deepening leeside surface pressure trough will be found across the eastern plains and Great Plains. Wind speeds will increase accordingly and especially impact the high mountain peaks and areas along and north of I40 across the east. Models are showing a Chinook feel wind event Sunday night with residual impacts into Monday over the high peaks and adjacent slopes/plains of the Sangre de Cristos. Main forecast challenge will be how low the humidity can go with the downslope effect. Undercut model guidance for dewpoints for the main wind area. Mixing heights not too high but models tend to under do the mechanical mixing impacts on surface humidity, especially with a pronounced dry slot/intrusion aloft. RH recoveries will lower during this period but lowest readings will be found to the lee of the central mtns thus setting up a longer burn/drying window. With surface fuels trending towards dormancy, fire danger should be heightened. Haines 5 to isol 6 will impact much of the east Sunday/Monday. Locally critical conditions this afternoon between Clines Corners to Tucumcari. Some cooling should occur Tuesday as a Pacific wave moves over the central and northern Rockies and buckles the jet. Surface winds should turn more northerly across the eastern plains due to a weak back door cold front. Some breezes are expected during the afternoon and the gridded wind forecast may be a bit underdone but certainly not the speeds compared to Sunday/Monday. RH values rise but still pretty low with lots of teens to lower 20s for minimums. A more distinct Pacific cold front will sweep across the forecast area Wednesday. This includes a traditional frontal passage from NW to SE as well as a back door front across the eastern plains. The ECMWF is a bit more bullish or quicker in its depiction of the cold frontal passage compared to the GFS. Either way, temps would cool some more with a rise in humidity across the east. Models show lowering humidity across the west due to a strengthening mid level dry intrusion and influx of lower dewpoint air. Models show a bubble high developing over AZ/southern Calif Thu/Fri. This sets up a broad NW flow over northern/central NM. Definitely some model difference between GFS and ECMWf as it concerns the east and some precipitation potential. Too early to call at this time. ECMWF drier than GFS at this time. Understand the GFS has been flip flopping as of late. Despite the paltry mixing heights, increased transport winds will lead to pretty good ventilation through Monday. Vent Rates should decrease on Tue but climb some on Wed. Post cold frontal inversion would most likely be a player from west to east Thu/Fri and lead to lowering vent rates. 50 && .AVIATION... 06Z TAF CYCLE Dry wly flow aloft with occasional high clouds. Wly wind gusts to around 40kt possible over and immediately east of the Sangre de Cristo mts thru 12Z. Sfc lee trof persisting with low level moisture returning to portions of se NM, especially along and east of a line from near KROW to KCVN, where lcl br possible 15/08Z- 15Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 79 41 78 44 / 0 0 0 0 Dulce........................... 74 35 73 36 / 0 0 0 0 Cuba............................ 75 39 74 39 / 0 0 0 0 Gallup.......................... 79 35 76 39 / 0 0 0 0 El Morro........................ 75 34 74 36 / 0 0 0 0 Grants.......................... 79 36 78 41 / 0 0 0 0 Quemado......................... 78 43 77 44 / 0 0 0 0 Glenwood........................ 84 49 84 48 / 0 0 0 0 Chama........................... 70 34 69 35 / 0 0 0 0 Los Alamos...................... 75 49 74 49 / 0 0 0 0 Pecos........................... 76 47 74 47 / 0 0 0 0 Cerro/Questa.................... 74 38 72 40 / 0 0 0 0 Red River....................... 66 39 65 41 / 0 0 0 0 Angel Fire...................... 68 33 67 35 / 0 0 0 0 Taos............................ 77 34 75 37 / 0 0 0 0 Mora............................ 76 47 73 49 / 0 0 0 0 Espanola........................ 78 44 79 45 / 0 0 0 0 Santa Fe........................ 75 47 75 48 / 0 0 0 0 Santa Fe Airport................ 79 43 78 45 / 0 0 0 0 Albuquerque Foothills........... 79 52 78 53 / 0 0 0 0 Albuquerque Heights............. 81 50 81 51 / 0 0 0 0 Albuquerque Valley.............. 83 46 83 46 / 0 0 0 0 Albuquerque West Mesa........... 82 49 81 50 / 0 0 0 0 Los Lunas....................... 84 46 84 45 / 0 0 0 0 Rio Rancho...................... 82 50 81 49 / 0 0 0 0 Socorro......................... 86 51 86 51 / 0 0 0 0 Sandia Park/Cedar Crest......... 77 48 76 48 / 0 0 0 0 Tijeras......................... 78 49 78 47 / 0 0 0 0 Moriarty/Estancia............... 79 41 79 43 / 0 0 0 0 Clines Corners.................. 77 47 76 50 / 0 0 0 0 Gran Quivira.................... 78 48 78 48 / 0 0 0 0 Carrizozo....................... 83 52 82 53 / 0 0 0 0 Ruidoso......................... 77 52 78 52 / 0 0 0 0 Capulin......................... 83 48 81 50 / 0 0 0 0 Raton........................... 85 41 83 46 / 0 0 0 0 Springer........................ 85 42 83 45 / 0 0 0 0 Las Vegas....................... 81 45 81 48 / 0 0 0 0 Clayton......................... 88 55 89 55 / 0 0 0 0 Roy............................. 87 48 85 48 / 0 0 0 0 Conchas......................... 91 55 90 56 / 0 0 0 0 Santa Rosa...................... 90 54 89 55 / 0 0 0 0 Tucumcari....................... 93 56 94 57 / 0 0 0 0 Clovis.......................... 87 52 88 52 / 0 0 0 0 Portales........................ 88 53 89 53 / 0 0 0 0 Fort Sumner..................... 91 51 89 52 / 0 0 0 0 Roswell......................... 90 51 91 50 / 0 0 0 0 Picacho......................... 86 54 86 54 / 0 0 0 0 Elk............................. 83 53 83 52 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Sunday for the following zones... NMZ103-104-108. Fire Weather Watch from Monday morning through Monday evening for the following zones... NMZ103-104-107-108. High Wind Watch from Sunday evening through Monday morning for the following zones... NMZ512>515-527. && 11
Hazardous weather outlook, Oct 14, 5:34 AM MDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT FRI OCT 14 2016 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 534 AM MDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A COUPLE HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON ACROSS PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS AND PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONE TO THREE HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST EACH AFTERNOON FROM SATURDAY THROUGH MONDAY ACROSS PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS AND PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:25 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| Oct 15, 3:25 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 41 hr |
Nearby
High Wind Watches in New Mexico, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.